Flash Flood, Richland
- When
- June 11, 12:50 PM CST to 9:41 PM CST
- Where
- Richland County, 1 mi N of Wyndmere
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 48.367, -99.150
Water flowed over North Dakota Highway 18.
15 flash flood, 3 tornado, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 11, 9:40 AM CST, 3 hours 10 minutes earlier.
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
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1215 PM CDT SAT JUN 11 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-121032- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 1215 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. PERIODS OF HEAVY RAIN WITH ISOLATED THUNDERSTORMS ARE EXPECTED TODAY ACROSS AN AREA INCLUDING SOUTHEAST AND EAST CENTRAL NORTH DAKOTA AND NORTHWEST MINNESOTA. THE TOTAL RAINFALL FOR THE DAY AS MUCH AS 2 TO 2.5 INCHES MAY FALL IN A FEW SPOTS AND CAUSE PONDING OF WATER OR MINOR FLOODING. OVERALL RAINFALL WILL BE MUCH LESS HOWEVER. SCATTERED THUNDERSTORMS WILL ALSO DEVELOP ACROSS WEST CENTRAL MINNESOTA. SMALL HAIL AND GUSTY NON-SEVERE WINDS ARE EXPECTED BY LATE AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR AGAIN ON MONDAY AND TUESDAY...MOST NUMEROUS OVER SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL MINNESOTA. RAINFALL AMOUNTS COULD EXCEED ONE INCH IN THE FAR SOUTHERN RED RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GV
The national radar mosaic for the moment the first event began.
15 flash flood, 3 tornado, 1 funnel cloud. Local standard time, as filed.
Water flowed over North Dakota Highway 18.
The tornado briefly touched down in an open field.
Around 6 inches of rain fell in 6 hours. Several basements were flooded in Wyndmere and other homes had to be sandbagged. Half the homes in town suffered some sort of water damage and 12 to 15 had major damage. Highway 18 through town was closed.
Flash flooding occurred along Interstate 94, west of the Interstate 29 interchange, causing traffic to be diverted. 19th avenue north also was flooded in several spots.
A tornado briefly touched down in a field.
A tornado briefly touched down in a farm field.
Street flooding occurred due to heavy rainfall and power outages at sewer lift stations.
2.26 inches of rain was reported at the Grand Forks National Weather Service office. Street flooding occurred near the city library and in the Columbia Heights Park.
2.50 inches of rain fell in a short amount of time and flooded several homes.
Water was reported over several sections of county and township roads from Grandin to Casselton and into north central Cass county.
Fields were flooded and water covered several roads.
Fields were flooded and water covered several roads.
Street flooding occurred all over Hillsboro. Water pooled in yards and seeped into basements.
Water overtopped several rural roads. Fields and farmyards were flooded.
Water covered highway 20 at the Ramsey-Cavalier county line.
Water covered highway 20 at the Ramsey-Cavalier county line.
Water covered a road.
Water flowed over county road 1 near Horseshoe Lake.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyThe tornado archive for North Dakota, 2005Warnings in North Dakota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461402, 5461403, 5461404, 5461405, 5461406, 5461407, 5461408, 5461409, 5461410, 5461477, 5461411, 5461412, 5461470, 5461471, 5461472, 5461473, 5461474, 5461475, 5461476.